Advertisement

Isomorphism for Graphs of Bounded Feedback Vertex Set Number

  • Stefan Kratsch
  • Pascal Schweitzer
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6139)

Abstract

This paper presents an \({\mathcal O}(n^2)\) algorithm for deciding isomorphism of graphs that have bounded feedback vertex set number. This number is defined as the minimum number of vertex deletions required to obtain a forest. Our result implies that Graph Isomorphism is fixed-parameter tractable with respect to the feedback vertex set number. Central to the algorithm is a new technique consisting of an application of reduction rules that produce an isomorphism-invariant outcome, interleaved with the creation of increasingly large partial isomorphisms.

Keywords

Chromatic Number Chordal Graph Reduction Rule Isomorphism Problem Graph Isomorphism 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arvind, V., Das, B., Köbler, J., Toda, S.: Colored hypergraph isomorphism is fixed parameter tractable. ECCC 16(093) (2009)Google Scholar
  2. 2.
    Babai, L.: Moderately exponential bound for graph isomorphism. In: FCT, pp. 34–50. Springer, Heidelberg (1981)Google Scholar
  3. 3.
    Babai, L., Grigoryev, D.Y., Mount, D.M.: Isomorphism of graphs with bounded eigenvalue multiplicity. In: STOC, pp. 310–324. ACM, New York (1982)Google Scholar
  4. 4.
    Babai, L., Luks, E.M.: Canonical labeling of graphs. In: STOC, pp. 171–183. ACM, New York (1983)Google Scholar
  5. 5.
    Bodlaender, H.L.: Polynomial algorithms for graph isomorphism and chromatic index on partial k-trees. Journal of Algorithms 11(4), 631–643 (1990)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Bodlaender, H.L.: A linear-time algorithm for finding tree-decompositions of small treewidth. SIAM Journal on Computing 25(6), 1305–1317 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Cai, L.: Fixed-parameter tractability of graph modification problems for hereditary properties. Information Processing Letters 58(4), 171–176 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Chen, J., Fomin, F.V., Liu, Y., Lu, S., Villanger, Y.: Improved algorithms for feedback vertex set problems. Journal of Computer and System Sciences 74(7), 1188–1198 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Downey, R.G., Fellows, M.R.: Parameterized Complexity (Monographs in Computer Science). Springer, Heidelberg (1998)Google Scholar
  10. 10.
    Enciso, R., Fellows, M.R., Guo, J., Kanj, I.A., Rosamond, F.A., Suchý, O.: What makes equitable connected partition easy. In: Chen, J., Fomin, F.V. (eds.) IWPEC 2009. LNCS, vol. 5917, pp. 122–133. Springer, Heidelberg (2009)Google Scholar
  11. 11.
    Evdokimov, S., Ponomarenko, I.N.: Isomorphism of coloured graphs with slowly increasing multiplicity of jordan blocks. Combinatorica 19(3), 321–333 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Filotti, I.S., Mayer, J.N.: A polynomial-time algorithm for determining the isomorphism of graphs of fixed genus. In: STOC, pp. 236–243. ACM, New York (1980)Google Scholar
  13. 13.
    Furst, M.L., Hopcroft, J.E., Luks, E.M.: Polynomial-time algorithms for permutation groups. In: FOCS, pp. 36–41. IEEE, Los Alamitos (1980)Google Scholar
  14. 14.
    Garey, M.R., Johnson, D.S.: Computers and Intractability: A Guide to the Theory of NP-Completeness. W. H. Freeman, New York (1979)zbMATHGoogle Scholar
  15. 15.
    Hopcroft, J.E., Wong, J.K.: Linear time algorithm for isomorphism of planar graphs. In: STOC, pp. 310–324. ACM, New York (1974)Google Scholar
  16. 16.
    Kawarabayashi, K., Mohar, B., Reed, B.A.: A simpler linear time algorithm for embedding graphs into an arbitrary surface and the genus of graphs of bounded tree-width. In: FOCS, pp. 771–780. IEEE, Los Alamitos (2008)Google Scholar
  17. 17.
    Knuth, D.E., Morris Jr., J.H., Pratt, V.R.: Fast pattern matching in strings. SIAM Journal on Computing 6(2), 323–350 (1977)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Luks, E.M.: Isomorphism of graphs of bounded valence can be tested in polynomial time. Journal of Computer and System Sciences 25(1), 42–65 (1982)zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Marx, D.: Chordal deletion is fixed-parameter tractable. In: Fomin, F.V. (ed.) WG 2006. LNCS, vol. 4271, pp. 37–48. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  20. 20.
    Miller, G.L.: Isomorphism testing for graphs of bounded genus. In: STOC, pp. 225–235. ACM, New York (1980)Google Scholar
  21. 21.
    Ponomarenko, I.N.: The isomorphism problem for classes of graphs closed under contraction. Journal of Mathematical Sciences 55(2), 1621–1643 (1991)CrossRefMathSciNetGoogle Scholar
  22. 22.
    Raman, V., Saurabh, S., Subramanian, C.R.: Faster fixed parameter tractable algorithms for finding feedback vertex sets. ACM Transactions on Algorithms 2(3), 403–415 (2006)CrossRefMathSciNetGoogle Scholar
  23. 23.
    Schöning, U.: Graph isomorphism is in the low hierarchy. Journal of Computer and System Sciences 37(3), 312–323 (1988)zbMATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Tarjan, R.E.: A V 2 algorithm for determining isomorphism of planar graphs. Information Processing Letters 1(1), 32–34 (1971)zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Thomassé, S.: A quadratic kernel for feedback vertex set. In: SODA, pp. 115–119. SIAM, Philadelphia (2009)Google Scholar
  26. 26.
    Toda, S.: Computing automorphism groups of chordal graphs whose simplicial components are of small size. IEICE Transactions 89-D(8), 2388–2401 (2006)Google Scholar
  27. 27.
    Uehara, R., Toda, S., Nagoya, T.: Graph isomorphism completeness for chordal bipartite graphs and strongly chordal graphs. Discrete Applied Mathematics 145(3), 479–482 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Yamazaki, K., Bodlaender, H.L., de Fluiter, B., Thilikos, D.M.: Isomorphism for graphs of bounded distance width. Algorithmica 24(2), 105–127 (1999)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2010

Authors and Affiliations

  • Stefan Kratsch
    • 1
  • Pascal Schweitzer
    • 1
  1. 1.Max-Planck-Institut für InformatikSaarbrückenGermany

Personalised recommendations